|is my test conclusive,despite unnecessary use of pep
Mar 12, 2014
greetings DR.Young,how are you,i hope all is well.anyways Dr the reason for my email is that on the 10th of december 2013 i had a bit of unprotected oral sex from female escort whom i met online.my doctor put me pep (ciplas duovir) on the 14th of december 2013 (96 hours post exposure) now firstly i understand that pep is not usually given for oral exposures as,according to many scientists and doctors worldwide,it carries no risk.but i completed the pep on the 11th of january 2014.now afterwards about 1 or 2 weeks later i started feeling weakness and pain in my arms and neck,little bit of tiredness,fatigued certain times.now on the 22nd of february 2014 i went to the doctor and he ordered a blood test to be done.this was 10.4 weeks post exposure and 6 weeks post pep,it came back non reactive and the lab tested using the latest HIV ELECSYS COMBI (4TH GENERATION).now im very worried as i have read and heard that pep can increase the window period.now my questions are: a)is my test results conclusive my white blood count dropped from 10.14 on the 14th of december to 9.34 on the 22nd of february as well as my red blood count was 5.59 and now 5.01 - is that something to worry about? b)should i get tested again in 4 weeks time which will be 12 weeks post pep and again at 6 months?
now i know my exposure was little to none,but im still very worried,please respond,i would really appreciate it.thank you.i look foward to your response
Response from Dr. Young
Hello and thanks for posting your question about PEP.
Though you started PEP outside of the recommended 72 hour window, your tests are very reassuring. A antibody test 3 months (12 weeks) after exposure is what is typically recommended for a conclusive result. Given that you had a 4th generation test, at ten weeks, I'd feel this result as conclusive (especially since you had essentially no exposure risk with oral sex).
If your still not sure, simply get a HIV test at week 12.
Hope that helps, BY
artipla with multivitamins
drinking white wine with complera
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.